Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 53, NWS Albuquerque, NM

June 27, 2000San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 6:57 PM MDT for San Miguel County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 6:57 PM MDT (00:57 UTC)
Expired
Jun 27, 2000, 7:30 PM MDT
In force
33 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County San Miguel County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3011 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 280059
SVRABQ
NMC047-280130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
  SOUTHERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 730 PM MDT

* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL MORA COUNTY...OR ABOUT 28 MILES
  NORTHEAST OF LAS VEGAS...MOVING EAST AT 30 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST NEW MEXICO.

KMV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUN 27 2000

FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN.
IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR.

FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE
FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL
CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT
WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER
EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER
AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE
SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT
BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY.

FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE
CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING
OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING.
MJF

ABQ BB 063/091 065/087 065 32423
SAF BB 056/087 058/084 057 32423
TCC BE 064/089 063/080 063 32424

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:04 PM MDTSevere Thunderstorm WarningABQUnion26 min
Jun 28, 11:25 AM MDTTornado WarningABQCurry35 min
Jun 28, 11:33 AM MDTFlash Flood WarningABQLos Alamos3 hr
Jun 28, 2:12 PM MDTFlash Flood WarningABQSan Miguel108 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.